Login      Sign Up
 

Q. I have diarrhea, stomachache, and cough after a trip. Please suggest a cure.

Answered by Dr. Mahmoud Ahmed Abelrahman Abouibrahim.


New
Do you have a question on Traveler's Diarrhea or Stomach Pain? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

From a few days, I have been experiencing a strong stomachache. The pain was mild but now it kind of hurts even when I am moving. It is not super painful but I am concerned because I also started having diarrhea since yesterday evening. The whole stomach aches when I cough. I do not have much cough but since I came back from a trip a few weeks ago I start coughing in the evening. It is not a frequent cough but let us say every 10 to 15 minutes. At the moment, I do not feel appetite and I have a headache as well.


Related Questions:
Can excess gas be a reason for floating stools?
I have diarrhea, stomachache, and cough after a trip. Please suggest a cure.
There is loss of appetite after having vomitings and loose motions. Is it normal?
 

Dr. Mahmoud Ahmed Abelrahman Abouibrahim
MBBCH
General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

Most probably you have traveler's diarrhea caused by bacteria called E. coli.

I suggest

  • Ciprofloxacin 500 mg tablet twice for one week (after consulting your treating physician).
  • Drink plenty of fluids.
  • Imodium 4 mg after each diarrhea (not to exceed three tablets).
  • Consult your specialist doctor discuss with him or her and start taking the medicines with their consent.

Regarding coughing, is there any phlegm? If yes, color?

We should exclude TB as the country you visited is endemic to TB.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


There is loss of appetite after having vomitings and loose motions. Is it normal?
Query: Hello doctor, My 13 year old daughter has been suffering from vomitings and loose motions since two days. She had a fever of about 101.3 the day before yesterday. Our doctor advised her to take Oflox OZ and Sporolac DS. She has had five doses of Oflox OZ till now. The fever has gone and the number...  Read Full »
Dr. Noushif M
Surgical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. It looks like she had a bad gastroenteritis. She is recovering. Continue both these medicines for at least five days. Can add tablet Pantocid 40 mg (Pantoprazole) daily once for five days. Emeset (Ondansetron) can be taken as needed for nausea. Consult her specialis...  Read Full »
 
Can excess gas be a reason for floating stools?
Query: Hi doctor, I am a 47 year old male. I have noticed floating stools for about two months. This may have been going on longer, but I just noticed two months ago and historically, this is not normal for me. Consistency is solid with somewhat limited quantity and more like you would expect with constipa...  Read Full »
Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Your symptoms are consistent with malabsorption of fat and lactose intolerance. There are various causes of malabsorption and indeed lactose intolerance, pancreatic insufficiency and gallbladder dysfunction are some of the well known causes. Bloating and soft stool ma...  Read Full »
 
I have stomach pain and darker stool. What could be the reason?
Query: Hello doctor, I am a 29-year-old male, and have stomach pain for around a week (mostly after eating). The pain starts in epigastric regions, and then to lower abdomen. I started noticing changing stool color to more darker stool. There is no diarrhea or vomiting, no fever. I am taking Omeprazole fo...  Read Full »
Dr. Krutika Ingle Karandikar
Diabetologist

Answer: Hello, Welcome to icliniq.com. Darker color stools are not a good sign. Kindly do a stool examination and visit your family physician for a thorough check-up, so that he can determine the exact cause for your discomfort. There are many reasons like peptic ulcer, a bacterial infection of the stoma...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


My nose is always blocked and has mucus. Kindly help.
Hello doctor,My nose is always blocked and have mucus, from past four months. To open up my nostrils, I have to use Otri ...Read more »
Child is showing tantrums and speaking bad words. Kindly help.
Hello doctor, My child is 2.7 years old but is very aggressive and does what should not be done. Never listens, shows t ...Read more »
Folic Acid - Uses | Dosage | Side effects | Drug Interactions | Warnings
Folic acid is the synthetic form of folate, which is a water-soluble vitamin B9. It is the crucial ingredient in the syn ...Read more »
 
 

Also Read Answers From